Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 31, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 15, 2022, 6:07 PM CDT for Escambia County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2022, 6:07 PM CDT (23:07 UTC)
- Expired
- Jul 15, 2022, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Escambia County, FL
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1948 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WGUS54 KMOB 152307
FFWMOB
FLC033-160200-
/O.NEW.KMOB.FF.W.0031.220715T2307Z-220716T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
607 PM CDT Fri Jul 15 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Escambia County in northwestern Florida...
* Until 900 PM CDT.
* At 607 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pensacola, Ferry Pass and Goulding.
This includes the following streams and drainages...
Carpenter Creek, Marcus, Bayou and Pensacola Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3053 8723 3052 8717 3053 8716 3053 8715
3040 8715 3040 8724
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:01 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 4:01 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 401 PM CDT Fri Jul 15 2022 .NEAR TERM UPDATE /Now Through Saturday/...The pattern remains largely unsettled through the afternoon/early evening hours, especially across the southern 2/3rds of the forecast area, where an old, weak surface boundary lingers and PWATs around 2.0 inches remain. Along with daytime heating, this will support scattered to locally numerous showers and storms, with the best chances closer to the coast added by a developing sea breeze. A few stronger storms could again be possible with strong, gusty winds where storm mergers can occur. High temperatures today still look to reach the upper 80s to lower 90s over most of the area, with mid 80s at the coast. An upper level ridge persists over the southwestern CONUS with another upper ridge over the western Atlantic, essentially keeping the local area within weak mid to upper level flow. PWATS will begin to lower by late tonight into Saturday as the weak surface boundary drops south of the coast, essentially bringing the slightly drier air further south into the region (especially the northern portion of the area). PWATs decrease to around 1.3-1.5 inches over inland areas, but linger between 1.5-1.7 inches down along the coast through Saturday morning. Lows tonight are expected to range from the low 70s inland to the mid to upper 70s along the coast. Expect another round of diurnal showers and thunderstorms on Saturday, but with the deeper layer of dry air, primarily looking at chance PoPs in the 30 to 40 percent range across the southern 2/3rds of the forecast area, with slight PoPs across the far northern portion. High temperatures on Saturday will be slightly warmer, mainly in the lower 90s inland and the upper 80s near the coast. A Moderate risk of rip currents remains in effect at the coastal Alabama and northwest Florida beaches through this afternoon, becoming Low tonight and Saturday. /22 && .SHORT TERM /Saturday night Through Monday night/...Good news is our original forecast I put together a couple days ago appears to bust hard this weekend as much drier air than originally anticipated moves in. The upper level weakness that has lingered around will continue to linger just east of the area keeping the best rain chances to our east. A secondary upper trough will begin to amplify and move into the Great Lakes by Sunday into Monday. A surface ridge over much of the northern Gulf maintains a light southeasterly to southerly flow over the area through the period. Rain chances will remain lower on Sunday with mostly scattered storms beginning along the seabreeze then moving inland with time. Lows generally range from near 70 well inland to the mid 70s at the coast. Highs on Sunday and Monday will be in the upper 80s to lower 90s. A moderate risk of rip currents is expected through the period. BB/03 && .EXTENDED TERM /Tuesday Through Friday/...The upper trough located over the Great lakes on Monday will continue to move east and the southern edge will mostly merge and re-amplify the stalled weakness that we have been dealing with all week. This will likely allow for some better moisture to work into the area on Tuesday through Thursday as PWATS increase into the 1.75 to 2 inch range leading to an increased chance for showers and thunderstorms. Storms will typically follow the standard diurnal cycle with storms beginning over the nearshore waters then progressing inland with the afternoon seabreeze. Some storms could also spark up Tuesday and Wednesday along a decaying surface trough moving in from the north. A second stronger upper trough will have moved into the Great Lakes region on Friday bringing another surge of moisture bringing another surge of moisture into the area likely leading into increasing POPs. Temperatures will be a little warmer with highs more in the low to mid 90s through the week. BB/03 && .MARINE...Light and variable winds will occur through noon Saturday as a weak frontal boundary moves southward over the Gulf. A light onshore flow will then prevail Saturday afternoon through Wednesday, perhaps becoming moderate at times around the middle of next week with seas building to 3 feet. Scattered thunderstorms remain possible each day. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 15, 1:17 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
117 PM CDT Fri Jul 15 2022
ALZ263-265-151845-
Mobile Coastal AL-Mobile Central AL-
117 PM CDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southwestern Mobile
County through 145 PM CDT...
At 117 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles north of Grand Bay. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8824 3039 8829 3038 8831 3039 8831
3040 8834 3039 8835 3040 8836 3039 8837
3040 8837 3039 8838 3038 8838 3040 8839
3063 8841 3061 8822 3037 8819
TIME...MOT...LOC 1817Z 005DEG 4KT 3054 8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jul 15, 5:07 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
507 PM CDT Fri Jul 15 2022
MSZ067-152245-
Wayne MS-
507 PM CDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of central Wayne County
through 545 PM CDT...
At 506 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Goodwater, or 11 miles south of
Quitman, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 8876 3185 8865 3186 8859 3172 8846
3165 8846 3151 8881 3183 8888
TIME...MOT...LOC 2206Z 333DEG 12KT 3188 8876
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 5:09 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Fri Jul 15 2022
FLZ202-204-152300-
Santa Rosa Coastal FL-Escambia Coastal FL-
509 PM CDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of south central Santa
Rosa and south central Escambia Counties through 600 PM CDT...
At 509 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles north of Oriole Beach, or 9 miles
northeast of Gulf Breeze, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Brent, West Pensacola, Gulf Breeze, Goulding, Myrtle Grove
and Oriole Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8724 3033 8721 3034 8719 3043 8734
3052 8716 3037 8715 3037 8714 3053 8713
3057 8705 3042 8709 3040 8707 3045 8695
3052 8701 3043 8692 3036 8709 3036 8706
3033 8718
TIME...MOT...LOC 2209Z 051DEG 9KT 3046 8705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jul 15, 5:21 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jul 15 2022
ALZ264-FLZ201-152315-
Baldwin Central AL-Escambia Inland FL-
521 PM CDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of east central Baldwin
and northwestern Escambia Counties through 615 PM CDT...
At 521 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles northwest of Molino, or 16 miles
northwest of Gonzalez, moving southwest at 5 to 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Baldwin and northwestern Escambia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 8752 3079 8770 3080 8769 3079 8756
3081 8758 3082 8760 3083 8760 3089 8743
3074 8731
TIME...MOT...LOC 2221Z 059DEG 6KT 3078 8745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 5:38 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT Fri Jul 15 2022
ALZ261>264-152345-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
538 PM CDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of east central Mobile
and west central Baldwin Counties through 645 PM CDT...
At 537 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles south of I65 And AL 225, or 5 miles west
of Bay Minette, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Bay Minette, Chickasaw, Satsuma, Creola, Axis and I65 And
AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 8803 3075 8804 3071 8804 3091 8817
3099 8784 3083 8774 3072 8794 3075 8795
3071 8794 3068 8800 3071 8798 3072 8798
3071 8799 3072 8799 3070 8801 3074 8802
3067 8802
TIME...MOT...LOC 2237Z 059DEG 6KT 3088 8787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:30 AM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Jul 15, 5:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jul 15, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 48 min |
| Jul 15, 6:11 PM CDT | Special Weather Statement | MOB | Escambia | 64 min |
| Jul 15, 6:56 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.